Mitigating Benzodiazepine Dependence and the Risk of Drug-Induced QTc Prolongation in the Treatment of Gastroparesis: A Case Report

Case Reports | 1 Minute Read

Tranchina K, Matlock D, Hernandez C, Turgeon J, Bingham JM

Published 3/10/2022

Abstract

Patients are often faced with challenges when it comes to safe therapeutic options. An 89-year-old female with a history of arrhythmias and refractory gastroparesis complained of adverse drug events from her benzodiazepine. While performing a comprehensive medication review and a medication safety review using an advanced clinical decision support system, the pharmacist successfully tapered off the benzodiazepine to a safer alternative antidepressant indicated for the treatment of gastroparesis. Special attention was given to selecting drugs with less QT prolongation risk, based on her age, current drug regimen, previous medical history, and presence of polypharmacy.

Share this:
Fill 1 Copy 2closeFill 5 Copy 4green-arrowhamburgerFill 7 Copy 4Fill 1 Copy 4pauseplaysearch-iconFill 3 Copy 4